MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036126200
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2nd of 2 reports.
 
Event or Problem Description
Kw 05-19-2021.It was reported that during the embolization procedure the subject coil got stretched while filing inside the patient¿s anatomy.The physician experienced difficulty removing the subject coil therefore, a snare device was used to collect the subject coil out of the patient¿s anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
It was reported that during the embolization procedure the subject coil got stretched while filing inside the patient¿s anatomy.The physician experienced difficulty removing the subject coil therefore, a snare device was used to collect the subject coil out of the patient¿s anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9/h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was confirmed from the packaging label.During visual inspection, the returned main coil was found to be detached/separated from the delivery wire.The main coil was found to be kinked/bent and stretched.There were procedural fluids noted during the analysis.Functional testing for main coil stretched was not performed as the defect was confirmed and for main coil friction was unable to perform the test as the returned main coil was found to be detached from the delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that a snare device was used to remove the stretched subject coil out of the patient's anatomy.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was very meandering, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was opened enough to allow passage of the device through without damage, no excessive force was applied while advancing the coil, and no torque was given where advancing the delivery wire.It was also noted in the complaint that there was difficulty removing the coil without the snare, the damage occurred while filling the coils, the same microcatheter was used to finish the procedure, and there was no allegation against the microcatheter.During analysis, the main coil was found to be kinked/bent and stretched.The main coil was returned detached from the delivery wire and procedural fluids were noted on the device.It was noted during inspection that the returned delivery wire did not belong to our device and therefore was not analyzed.Although main coil friction could not be tested, the damage on the main coil is consistent with the reported event.In the case of this complaint, it is most likely that the main coil was initially damaged (kinked and stretched) during manipulation inside the microcatheter causing it to prematurely detach when it was pushed/pulled against resistance.Presence of dried blood and contrast on the coil is a possible indication that flush may not have been adequate, although this could not be definitively determined.An assignable cause of procedural factors will be assigned to the as reported (ar) / as analyzed (aa) 'main coil stretched', ar 'patient medical or surgical intervention required', ar 'main coil friction', aa 'coil introducer sheath friction' and aa 'main coil kinked/bent' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11778459
Report Number3008881809-2021-00185
Device Sequence Number3998112
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public07613327004625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model NumberM0036126200
Device Catalogue NumberM0036126200
Device Lot Number22357496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE DEVICE (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;